MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G34711
Medical Device Problem Codes Peeled/Delaminated (1454); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: erbe electrosurgical generator, unknown model.Cook fusion quattro extraction balloon, fs-qeb-a.Initial reporter occupation: non-healthcare professional.Investigation evaluation: our evaluation of the product said to be involved confirmed the report.There was wire guide coating damage near the distal end.Wire guide coating had peeled exposing bare core wire between 21.3 cm and 25.1 cm and folded over backwards between 18.3 cm and 21.3 cm from the distal end.No portion of the wire guide coating appeared to be missing.The associated sphincterotome was included in the return.The device history records for the wire guide sub assembly lot was reviewed.The wire guide subassembly device history record contains nonconformances that could potentially be related to wire guide damage.The device goes through different inspections prior to leaving the facility.These inspections would have removed any nonconforming devices prior to distribution.A discrepancy or anomaly was not observed with the product that was released for distribution.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions and actual product handling conditions could not be duplicated in the laboratory setting.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all fusion pre-loaded with acrobat wire guide sphincterotomes are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook fusion pre-loaded with acrobat wire guide sphincterotome.The wire guide coating stripped off which made it difficult for exchanges.The device was removed, nothing detached in the patient.The procedure was completed with an unknown competitors device.Additional information was received from the cook district manager on 28-feb-2019: "initially, the sphincterotome was removed and we exchanged for a cook fusion quattro extraction balloon.The physician experienced difficulty getting the balloon to exit the endoscope as we did not know the hydrophilic coating was stripped or was in the process of stripping at that point.The physician was able to complete one balloon cholangiogram, but was not happy with how difficult everything seemed to be.At that point, he pulled both the wire guide [lost wire guide access] and balloon out of the endoscope to switch to a different wire.Another manufacturer's wire guide was reloaded into the sphincterotome portion of the original device.The physician recannulated the bile duct and exchanged back to the same balloon to complete the procedure." a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8424122
Report Number1037905-2019-00132
Device Sequence Number16593248
Product Code KNS
UDI-Device Identifier10827002347110
UDI-Public(01)10827002347110(17)210808(10)W4099010
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K052051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2021
Device Model NumberG34711
Device Catalogue NumberFS-OMNI-ACRO-35-450
Device Lot NumberW4099010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2019
Initial Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1